MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G10675
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: non-healthcare professional.Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a dialysis graft thrombectomy performed on a patient of unknown demographics, two cook performer introducers leaked.The leak was observed following insertion of an unknown manufacturer's 0.035" wire guide into the first introducer.The leak continued despite removal of the wire guide, and the introducer was removed and replaced with a second cook performer introducer from the same product lot.The leak then occurred in a reportedly identical manner with the second introducer.The second introducer was removed, and the procedure was completed with another manufacturer's introducer.The patient lost an unknown amount of blood during the procedure, but no transfusion or other additional procedures were required as a result of this occurrence.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information regarding event details and patient anatomy has been requested but is not available at this time.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation evaluation: a review of the dimensional verification, functional test, complaint history, device history record, drawing, instructions for use, manufacturing instructions, quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned devices confirmed that two performer introducers were returned to cook for investigation.Physical examination of the returned devices showed biomatter throughout.The shafts of the devices were clamped with hemostats and flushed to perform a leak test.Both devices leaked from the proximal end of the hub.No damage was noted to either device.The connector caps were disassembled from the proximal fitting to measure the spa of the hub.Both devices failed the span gauge test.No damage was noted to the silicone disks.The reported failure mode was able to be recreated.Additionally, a document- based investigation evaluation was performed.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The complaint devices returned to cook were not manufactured to current specifications; however, there is no evidence of additional non-conforming devices from the lot in house or in the field.The instructions for use included with this device provides the following instruction: ¿using the sidearm of the valve, flush the introducer by filling the introducer assembly completely with heparinized saline." the ifu also states ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ furthermore, a review of the manufactures instructions and quality control procedures was conducted, and no gaps were discovered.Based on the information provided, the examination of the returned product, and the results of our investigation, investigation has concluded that this event can be traced to manufacturing and quality control deficiency.Measure are being taken to address this failure mode.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9135668
Report Number1820334-2019-02457
Device Sequence Number2547487
Product Code DYB
UDI-Device Identifier00827002106758
UDI-Public(01)00827002106758(17)220806(10)9932212
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2022
Device Model NumberG10675
Device Catalogue NumberRYCFW-6.0-35-6-RB-CW
Device Lot Number9932212
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2019
Initial Date Received by Manufacturer 09/16/2019
Supplement Date Received by Manufacturer11/27/2019
Initial Report FDA Received Date09/30/2019
Supplement Report FDA Received Date12/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.035" BENTSON WIRE GUIDE, UNKNOWN MANUFACTURER; 0.035" BENTSON WIRE GUIDE, UNKNOWN MANUFACTURER